Hello everyone...I have gained twelve pounds in one month on symbyax. Do all the bipolar meds have a side affect of weight gain? I am heavy already and certainly don't need the additional weight. I am even on prescribed weight loss medication...and still gaining. Any thoughts????
The only one I know of that doesn't cause weight gain is Lamictal--but there may be more. I don't know that much about the different medications. I know how difficult that must be. I gained over 30 pounds during the past year while depressed and I am having a heck of a time losing it.
Hi MY Daughter is turning 16 next month and she is sensory disfunction and just noted as bi-polar.... has been on paxil, prozac, lexapro, welbutron,her Dr has prescribed topamax, this is a mood stabilizer and has worked very well for her and the reason for the topamax is that it causes no weight gain. Aki has been on this drug for 1 year now and has not gained more she is growing into and will be able to maintain her same weight......I see that she is not hungry all the time and asked if she wants what food she in the pasy would say yes to I hear no...... so topamax is not on her health plan so i have had to pay cash for it 100 mlgs is 188.00 dollars her mental health providers were able to get a 1000.00 dollar grant for her meds....anyway she still has ODD Sensory disorder anziety attacks. yet she is not cutting anymore . THank God.....ask if topamax is right for you.........i am trying to get her to take a morning pill of welbutron. for her anziety. But its hard to get meds in when you are not there to put the pill in their mouth..........maureen
I initially lost 25 pounds when I first began taking the Topamax. Then the pdoc became concerned due to the ED that I had, and monitered my eating and so forth, and made me regain 10-15 pounds. After that, I was put on Abilify, of which is a weight neutral medication. Of course, I have bad luck, and was one of the few people on the planet that gained weight on the Abilify. ugh! I now have regained the weight plus some.... oh, and add menopause into the mix and WOOOLAAHHH! Metabolism mess!!
Hang in there. My heart goes out to you. I totally understand your frustration.
a loving heart is the truest wisdom
I've lost about 25 pounds since August 10 on GEODON, 80 mg. daily. I am sure it is the Geodon as it seems to curb my appetite. I've done nothing else differently. In fact, I have to REMIND myself to eat. I'm overweight so this has been the one good thing of my Bipolar diagnosis!
My Son Gained 80lbs On Risperdal. He Is Now On Abilify And Has Lost 14lbs Since June. I Have Done Alot Of Research On Meds. Alot Of Them Do Say Weight Gain But I Think It Depends On Combo. He Is Also Son Depakote 1250mg. I Think This Combo Works For Him For Now. He Is 15 1/2 And Took Almost Year To Get Right Combination.
Also Talk To Your Doc And Them Doc Exactly How You Feel And Help You Find Right Combo Of Meds.
Mslainie (the Mom)
I Must Comment On What You Wrote. Im So Glad To Be Able To Find Information From Other People.
My 13 Year Old Grandaugher Was On Abilify(low Dose) To Stabililze Moods. Due To Depression Zoloft Was Added (25 Mg) . Her Appetite Went Out Of Control And She Has Gained 20 Lbs Inside Of Three Months. While She Is Not Obese, She Is On Her Way. Any Child Who Has Emotional Issues Doesn't Need The Social Baggage Of Being Fat.
I Am Bringing Her This Week To Do A Change And Going To Mention Things I Have Read Here Regarding Drug Combos.
well, I always thought Depakote didn't have weight gain issues - how wrong was I?
I have been upped from 1000mg to 1500 to 2000mg in less than 4 weeks after being on 1000 for the last 6 years. My goodness - my appetite is OUT OF CONTROL. I seriously cannot stop eating. My portion sizes have increased 2 fold and I am picking too, with constant cravings.